Couldn't find what you looking for?

TRY OUR SEARCH!

Well I've read up and down these forums and much to my surprise, some of my questions were answered and some things that were said put me at ease.. a little. But I still have so many more questions, and anyone's help would be much appreciated.

I'm 22 years old, and had my first colonoscopy 2 days before my 22nd birthday due to all kinds of problems that my gastroenterologist can't seem to find an answer to. I did however, find myself with 3 terrible external roids! They gave me so much pain that eventually I made an emergency call to a local surgeon who suggested immediate surgery.
Great...

The hemorrhoidectomy was last Friday, the 12th-- 4 days ago. First few days weren't all too frightening; just alot of sleep, lying down, and trouble moving about when needed. I've been trying to eat to make sure I have a BM, but thus far, they've all been liquid--- I was wondering if that was normal? I continue to put gauze down there after each BM (and of course, cleaning of the area). Today has been nearly non-stop pain along with a slight amount of nausea.

We'd also called to ask about a topical anesthetic they'd mentioned prior to the surgery-- they filled a prescription, and to my disappointment it was basically the CVS brand of Prep. H---? Anyone find that strange, or is that just what works?

Thanks--

Loading...

User avatar
Health Ace
6684 posts
If you search the site there are several accounts of peoples experiences. One who comes to mind, calls himself badpenguin. He kept a very detailed journal.

When my doc told me I had roids he said DON'T bother buying Prep-H, it's a waste of money.

Mine don't bother me much. They get irritated and raw from wiping my ass with toilet paper. For that I apply hydrocortisone cream. That works over night to cure that. Once in a while one breaks and gets my underpants bloody. When that happens it doesn't hurt. The only way I know it happened is when I see the blood on my underpants. So far it's never soaked through to show on my clothing. Lucky me, I guess.
Reply

Loading...

For what it's worth, the first 4-5 days are the worst. You still have a long and painful road ahead of you, but the worst if over.

As for the stools, they're probably runny from excess fiber and/or laxatives. You want to minimize those as much as possible. What I learned after my 3rd day is the more BMs I had, the longer it took for the burning to go away and the pain to subside afterwards. If I limited myself to one morning BM, I would feel only slight pain after maybe 6-8 hours. Over time the recovery time and the severity of the pain diminishes. I'm almost at 6 weeks and still feel some discomfort after my morning BM for 2-3 hours. But it's not debilitating and I'm able to function.

During the first week I took one Colace with my dinner and ate some prunes or kiwi. Just a little because I didn't want diarrhea. I really focused on one BM a day sitting on the toilet for no more then a minute. I waited until I absolutely had to go and went fast. Then it was right into the tub for a soak. Another reason you don't want to go over board with the stool softeners, laxatives and fiber is to prevent anal senosis. This is caused when your stools are too soft and the anus isn't stretched out during BMs. People who suffer from this might have a BM the diameter of a pencil. And unfortunately it's another procedure to correct it.

Regarding the ointment, you want to ask for Lidocaine. The one I got was either 2% or 5% which wasn't strong enough. They make a 10% gel that I would ask for. I think that will help in the beginning. I'd avoid all the other ointments and creams you've tried. I tried Prep H Extra Strength and it made the burning worse. The only thing I use now is a small dab of petroleum jelly and it works great.

You're smart to do the surgery now. I was 17 when I first got roids and lived with them for 24 years before surgery. Plus, you'll probably recovery faster because of your age. Good luck!
Reply

Loading...

About the BMs being runny-- the funny thing is, I haven't been taking any stool softeners (or laxatives, I heard to avoid those, regardless). I've eaten things like mac and cheese, grits, and I had an omlette w/ feta cheese & spinach. Been trying to take in some fruit but not too much due to the citric acid..

help? :-(
Reply

Loading...

Hello,

I was wondering what type of pain medication your doctor has you on and did he suture after removal? If so it is normal for the sutures to come apart during the first week of recovery and leave you with kind of an open wound so to speak. When you use the toilet you probably are finding that the stool going into the open wound is causing the most pain?

One way to elevate that is to use some Bacitracin, which is a first aid ointment over the counter, because it is thick you can put this on the wound areas just before you have a movement and the thick ointment will keep the stool out of the open wound.

Also, if you are in a lot of pain regularly as well call your doctor’s office and ask for a stronger pain medication. I can’t stress this enough! THERE IS NO REASON FOR YOU TO BE IN PAIN!

Now, the girl who answers you call is going to tell you the doctor wants you to be on so and so and that’s it. Tell her you want to talk to the doctor at which point she will tell you he is busy and then you tell her to have him call you back today!

Then you call every hour until he talks to you at which point 9 out of 10 times you will get a stronger drug.

Zipsor is an excellent choice as it is a lot stronger then vicodin but does not make you groggy.

Hope some of this helps you!
Reply

Loading...

I wish I was 22 when I got hemorriods, unfortunatly I was 14 and over the years they have only gotten worse. I have stage 5, which is internal and external. No, I don't strain on the toilet and I def. do not have anal sex, that end was devirginized by a scope from the doctor and has only been a scope still. I have had fissure, that bleed and 2 years at the stroke of midnight, two external hemorriods decidded to show up out of nowhere. and yes I spent my 22nd birthday the whole day in the hospital. I have used tons of creams and Lidocan only works for a little while, after a certain point it starts to burn and irritate your ass evern more for some reason. No cheap creams work, sometimes the expensive ones do nothing as well. After my visit with the hospital 2 years and many searches for a good ass doctor, I finally found one, My Cause ( I have a tight ass) DOCTORS WORDS NOT MINE, treatment was injection of botox to relax the musclus, gross I know, but BY the way I haven't had any ass problems in about a year and for me thats pretty awesome (did I mention I don't have health insurance). So saturday I woke up and was in pain Oh c**p I knew something was wrong, bared it till monday, and now I have a external thrombose hemorriod, doctor said best to not cut it off and just let it heal. I don't know if she was crazy or smart as hell. I am in so much painnnnnnnnnnnn, I have been crying for days. It's wednesday now and the pain has only gotten worse. I got some hypercortionz creme from the doctor today and well a little better, but not much. My treatments for myself have been sitz baths, suppositors, heating pad, ICE packs, asprins, valium, colace. and still pain I am a college student and I have exams this week and next week. If I'm not better by tomorrow I have to go to the doctors to get it cut off, but after reading all the bad stories I am so terrified. 2 years ago when my external one's where inflammed they said they couldn't do anything because they weren't thrombose. Why didn't they jsut do something, I had 2 dammit I swear 1 was the size of a quater and the other a nickel. In april I will be 24, right now I am a 23 year old female that got this genetic sh*t from my dad. I really just want it to go away... I am getting so depressed, something always happens and i can't even afford this anymore, I feel better off not here. My mom works her ass off and I feel like c**p becuase right now I can't even take care of myself.... someone please help me out
Joanne
Reply

Loading...

Sounds like you're a candidate for a hemorrhoidectomy. I know it sounds horrible, and it is, you will be glad you did when it's all over. The recovery will be a b***h for the first couple of weeks. But after that you'll be more functional. The healing process is very slow. But expect to be fully healed after a couple of months.
Reply

Loading...